Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 148, NWS Jackson, MS

April 28, 20144 counties in Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 28, 2014, 3:59 PM CDT for 4 counties in Mississippi; East Carroll Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 3:59 PM CDT (20:59 UTC)
Expired
Apr 28, 2014, 5:00 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 12:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS54 KJAN 282059
SVRJAN
LAC035-MSC053-055-125-163-282200-
/O.NEW.KJAN.SV.W.0148.140428T2059Z-140428T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  TRANSYLVANIA...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONWARD AROUND 405 PM CDT.
  ROLLING FORK AROUND 415 PM CDT.
  HOLLY BLUFF AROUND 425 PM CDT.
  MIDNIGHT AROUND 440 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CARY AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3318 9054 3306 9042 3305 9043 3305 9040
      3287 9023 3258 9117 3275 9127
TIME...MOT...LOC 2059Z 243DEG 46KT 3273 9107

HAIL...1.25IN
WIND...60MPH

$$

DHB
1 follow-up statement
306 
WWUS54 KJAN 282128
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT MON APR 28 2014

LAC035-MSC055-282138-
/O.CAN.KJAN.SV.W.0148.000000T0000Z-140428T2200Z/
ISSAQUENA MS-EAST CARROLL LA-
428 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ISSAQUENA COUNTY...AND
CENTRAL EAST CARROLL PARISH IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3287 9023 3267 9087 3290 9089 3318 9054
TIME...MOT...LOC 2128Z 249DEG 46KT 3282 9064

$$

MSC053-125-163-282200-
/O.CON.KJAN.SV.W.0148.000000T0000Z-140428T2200Z/
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
428 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YAZOO...SOUTHERN HUMPHREYS AND SHARKEY COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY BLUFF...
AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YAZOO CITY AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3287 9023 3267 9087 3290 9089 3318 9054
TIME...MOT...LOC 2128Z 249DEG 46KT 3282 9064

HAIL...1.25IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:55 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 28, 3:55 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 28 2014

...SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE INTO THIS EVENING...

.DISCUSSION...

A DANGEROUS AND LIFE-THREATENING SEVERE WEATHER OUTBREAK IS ONGOING
ACROSS CENTRAL AND NORTH MISSISSIPPI NOW WITH A CONTINUED HIGH RISK
OF MORE STORMS DEVELOPING BACK ACROSS NE LA. THESE STORMS HAVE
PRODUCED TORNADOES ALREADY AND WILL CONTINUE TO BE CAPABLE OF STRONG
POTENTIALLY...LONG TRACK TORNADOES THROUGH THE EVENING AS SEMI-
DISCRETE SUPERCELLS MOVE ACROSS THE REGION. PLEASE TAKE THE HIGHEST
OF PRECAUTIONS NOW. PORTIONS OF THE AREA ARE IN A RARE HIGH RISK FROM
THE STORM PREDICTION CENTER. THE JACKSON METROPLEX COULD ENTER A
WORRISOME TIMEFRAME FROM 5-8PM.

A BAND OF 200-300 M2/S2 0-1 ESRH HAS BUILD ALONG THE I-55 TO NATCHEZ
TRACE CORRIDOR WITH 0-6 KM 55-65 KT SHEAR WITHIN A 2500 J/KG MLCAPE
INSTABILITY RIBBON UNDER 7.5 C/KM LAPSE RATES COINCIDING WITH STRONG
UPPER LEVEL DIVERGENCE AS A CYCLONIC JET STREAK PIVOTS ACROSS SRN
AR. THIS WILL ALLOW FOR WELL VENTILATED TILTED ROTATING UPDRAFTS TO
DEVELOP ALLOWING FOR STRONG TORNADO POTENTIAL, LARGE HAIL TO THE
SIZE OF GOLFBALLS TO BASEBALLS AND ALSO DAMAGING STRAIGHT-LINE WINDS.
EXPECT ACTIVITY TO SLOWLY GROW UPSCALE AS IT SHIFTS EAST INTO A
BROKEN SUPERCELL TO BROKEN QLCS PER LATEST SHORT TERM NWP AND
OVERALL RADAR TRENDS. TORNADOES, SOME STRONG, WILL CONTINUE TO BE
POSSIBLE THROUGH THE EVENING HOURS WITH GREATEST RISK IN THE CENTRAL
MISSISSIPPI TO A COUPLE COUNTIES SOUTH OF I-20 WHERE BETTER SHEAR
EXISTS. HOWEVER, A TORNADO CAN NOT BE RULED OUT ANYWHERE ACROSS THE
REGION AS THIS LINE MOVES THROUGH BY LATE EVENING. HEAVY RAIN WILL
BECOME A CONCERN AS PWATS WILL BE IN THE 1.5-1.7" RANGE. SEVERE
WEATHER RISK WILL END AS A DRYLINE PARTIALLY MOVES THROUGH THE
REGION AND THE ASSOCIATED DEEPER LIFT PIVOTS NE OF THE REGION.

A LULL IN ACTIVITY IS EXPECTED THROUGH EARLY TUESDAY MORNING INTO
MID MORNING WITH A RESURGENCE OF RENEWED VIGOROUS CONVECTION LIKELY
NEAR NOON THAT WILL START IN WEST MS AND MOVE EAST OF I-55 DURING
THE AFTN AND EVENING AS QG LIFT OVERSPREADS THE REGION AND
ATMOSPHERIC RECOVERY OCCURS. MLCAPE VALUES OF 1000-2000 J/KG SHOULD
BECOME REESTABLISHED ALONG AND EAST OF A GREENWOOD TO VICKSBURG TO
ALEXANDRIA LA LINE BY EARLY AFTN TUESDAY. 0-6 KM DEEP LAYER SHEAR OF
50-70 KT WILL BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. PROGGED 0-1 KM
SRH APPEARS LOWER THEN VALUES TODAY BUT GIVEN ENHANCED UPPER LEVEL
DIVERGENCE, JET SUPPORT, AND CONVERGENT DRY-LINE SURGE TO HELP
COMPENSATE FOR LOWER VALUES, SOME STRONG TORNADOES WILL BE POSSIBLE,
ESPECIALLY IN FAR EAST MS AS SHEAR INCREASED THROUGH THE AFTN IN
RESPONSE TO NEXT S/WV PASSAGE. SEVERE WEATHER WILL CLEAR THE ENTIRE
REGION BY TUESDAY NIGHT AS COOL FRONT MOVES THROUGH THE REGION.

UPDATES TO THE HWO ARE FORTHCOMING TO INCLUDE EXTREME WORKING ALONG
WITH CORRESPONDING GRAPHICS. ALL OTHER UPDATES ARE OUT. /ALLEN/

&&

.AVIATION...SCATTERED TO NUMEROUS TSTMS WL CONTINUE TO DEVELOP
ACROSS THE AREA THROUGH THIS EVENING. SOME OF THE TSTMS WL BE
SEVERE...PRIMARILY AFFECTING GWO-HKS-JAN-GTR THROUGH 01Z AND THEN
MEI AFTER 01Z TUE. AWAY FROM STORMS...VFR CONDS AND BREEZY SOUTH
WINDS OF 15-20KTS WITH GUSTS 30KTS ARE EXPECTED. TSTM COVERAGE AND
INTENSITY WILL DIMINISH LATER TONIGHT AND IFR/LIFR CIGS WL BE PSBL.
THE CIGS WL LIFT BY 15 AND STRONGER SW WINDS WILL DEVELOP TUESDAY.
ANOTHER ROUND OF POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...
ESPECIALLY OVER THE SE HALF OF THE AREA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  82  54  73 /  87  68  30  14
MERIDIAN      64  84  58  78 /  88  82  61  14
VICKSBURG     62  81  51  72 /  82  47  14  14
HATTIESBURG   67  85  62  80 /  86  81  45  14
NATCHEZ       64  83  51  72 /  81  43  14  14
GREENVILLE    58  79  51  69 /  79  49  14  14
GREENWOOD     59  81  52  69 /  98  62  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ055>058-063>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.

&&

ALLEN/22
Hazardous weather outlook, Apr 28, 4:56 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CDT MON APR 28 2014

ARZ074-075-LAZ007-MSZ018-019-034-291000-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...MAINLY TODAY

FLOODING
RISK...ELEVATED
TIMING...MAINLY TODAY

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY
HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG
TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED
CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE
POSSIBLE FOR TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY.

TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS
OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY
HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT
FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH
IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT.

IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE
POSSIBLE FOR TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES
AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND
HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY.

FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR
FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING
THE DAY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ066-072>074-291000-
JONES-MARION-LAMAR-FORREST-
456 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...MAINLY TONIGHT

A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED
RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD.
THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH
A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS
TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE
AFTERNOON.

IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE
THROUGH TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE
THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR
LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 28, 3:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TORNADO          2 E LODI                33.55N 89.49W
04/28/2014                   WEBSTER            MS   TRAINED SPOTTER

            SPOTTER REPORTS OF A TORNADO NEAR LODI.

&&

DL
Local storm report, Apr 28, 3:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             7 NE HESTERVILLE        33.24N 89.59W
04/28/2014  E1.75 INCH       ATTALA             MS   EMERGENCY MNGR

            REPORTED 4 MILES EAST OF THE CARMACK COMMUNITY

&&

DL
Local storm report, Apr 28, 3:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             THOMASTOWN              32.86N 89.67W
04/28/2014  E1.75 INCH       LEAKE              MS   EMERGENCY MNGR

&&

DL
Local storm report, Apr 28, 3:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     THOMASTOWN              32.86N 89.67W
04/28/2014                   LEAKE              MS   EMERGENCY MNGR

            BARN ROOF DAMAGED

&&

DL
Local storm report, Apr 28, 3:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             6 NW CANTON             32.67N 90.10W
04/28/2014  E1.50 INCH       MADISON            MS   PUBLIC

            REPORT OF PING PONG BALL SIZE HAIL NORTHWEST OF CANTON ON
            PATRICK ROAD.

&&

DL
Local storm report, Apr 28, 3:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TORNADO          1 N RENFROE             32.87N 89.45W
04/28/2014                   LEAKE              MS   STORM CHASER

            TORNADO REPORTED JUST NORTH OF RENFROE. TREE LOFTED INTO
            THE AIR

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:36 PM CDTRiver Flood WarningJANLowndes4 days
Apr 27, 9:39 PM CDTRiver Flood WarningJANClay, Lowndes4 days
Apr 28, 5:38 AM CDTSevere Thunderstorm WarningJANBolivar52 min
Apr 28, 8:23 AM CDTRiver Flood WarningJANAttala, Holmes4 days
Apr 28, 8:23 AM CDTRiver Flood WarningJANMadison, Yazoo3 days
Apr 28, 8:57 AM CDTRiver Flood WarningJANNeshoba6 days
Apr 28, 8:57 AM CDTRiver Flood WarningJANLeake7 days
Apr 28, 8:57 AM CDTRiver Flood WarningJANLeake8 days
Apr 28, 8:57 AM CDTRiver Flood WarningJANLeake5 days
Apr 28, 8:57 AM CDTRiver Flood WarningJANLeake5 days
Apr 28, 11:07 AM CDTSpecial Weather StatementJANWashington28 min
Apr 28, 11:15 AM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington45 min
Apr 28, 12:15 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore, Sunflower45 min
Apr 28, 12:32 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey43 min
Apr 28, 12:44 PM CDTSevere Thunderstorm WarningJANWarren46 min
Apr 28, 12:54 PM CDTTornado WarningJANIssaquena, Sharkey51 min
Apr 28, 12:58 PM CDTTornado WarningJANCarroll, Grenada32 min
Apr 28, 1:14 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren46 min
Apr 28, 1:26 PM CDTTornado WarningJANHolmes, Humphreys49 min
Apr 28, 1:39 PM CDTTornado WarningJANCarroll, Holmes, Leflore51 min
Apr 28, 1:40 PM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo65 min
Apr 28, 1:45 PM CDTTornado WarningJANCarroll, Grenada, Montgomery30 min
Apr 28, 2:04 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes41 min
Apr 28, 2:07 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo38 min
Apr 28, 2:31 PM CDTTornado WarningJANCarroll, Montgomery, Webster44 min
Apr 28, 2:31 PM CDTTornado Warning Tornado observedJANAttala, Holmes59 min
Apr 28, 2:32 PM CDTTornado WarningJANMadison, Yazoo43 min
Apr 28, 2:48 PM CDTTornado WarningJANAttala, Holmes57 min
Apr 28, 3:13 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison62 min
Apr 28, 3:13 PM CDTTornado WarningJANClay, Webster62 min
Apr 28, 3:14 PM CDTTornado WarningJANAttala, Choctaw, Montgomery61 min
Apr 28, 3:21 PM CDTTornado WarningJANAttala, Leake, Madison54 min
Apr 28, 3:58 PM CDTTornado Warning EmergencyTornado observedJANAttala, Neshoba, Winston47 min
Apr 28, 4:14 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo46 min
Apr 28, 4:15 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster45 min
Apr 28, 4:35 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo55 min
Apr 28, 4:37 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANNoxubee, Oktibbeha, Winston53 min
Apr 28, 4:41 PM CDTTornado WarningJANWinston34 min
Apr 28, 4:45 PM CDTSevere Thunderstorm WarningJANAttala45 min
Apr 28, 4:58 PM CDTTornado WarningJANHinds, Warren47 min
Apr 28, 5:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren25 min
Apr 28, 5:13 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Yazoo32 min
Apr 28, 5:17 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston58 min
Apr 28, 5:28 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston62 min
Apr 28, 5:28 PM CDTTornado Warning Tornado observedJANHinds, Madison62 min
Apr 28, 5:31 PM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha59 min
Apr 28, 5:32 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren43 min
Apr 28, 5:38 PM CDTFlash Flood WarningJANAttala, Choctaw, Holmes, Leake, Madison, Montgomery and 2 more2 hr
Apr 28, 5:47 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison58 min
Apr 28, 5:51 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Winston114 min
Apr 28, 5:52 PM CDTTornado Warning Tornado observedJANHinds38 min
Apr 28, 5:57 PM CDTTornado WarningJANAttala, Leake, Neshoba, Winston63 min
Apr 28, 6:03 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson42 min
Apr 28, 6:17 PM CDTTornado WarningJANClaiborne, Copiah58 min
Apr 28, 6:19 PM CDTTornado Warning Tornado observedJANLeake, Madison41 min
Apr 28, 6:21 PM CDTTornado WarningJANLowndes24 min
Apr 28, 6:21 PM CDTTornado WarningJANHinds, Rankin54 min
Apr 28, 6:41 PM CDTTornado WarningJANLowndes64 min
Apr 28, 6:49 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Apr 28, 6:50 PM CDTTornado Warning Tornado observedJANRankin, Scott55 min
Apr 28, 6:57 AM CDTSevere Thunderstorm WarningJANMorehouse48 min
Apr 28, 8:21 AM CDTSevere Thunderstorm WarningJANFranklin, Richland39 min
Apr 28, 8:51 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, West Carroll54 min
Apr 28, 12:09 PM CDTSpecial Weather StatementJANRichland31 min
Apr 28, 3:36 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas54 min
Apr 28, 4:53 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.